Jump to content

Tarceva


kickincancer

Recommended Posts

My mom says that she has back aches and is really stiff first thing in the morning. I know the weather could be a cause but just wondering if anyone else has had aches from the tarceva? She has scans next week so I think a lot of it may be in her mind too. Please remember her on Monday Dec. 12th. THanks

Link to comment
Share on other sites

I have no experience with Tarceva personally. I do want to add prayers for your mom's tests. I am hoping all is well and Tarceva has been and remains a successful treatment for her! Keep us posted.

Link to comment
Share on other sites

my mother has been on Tarceva for about 2 months now, and she hasn't had any achiness. they're also increasing her dose slowly, though. she has had very, very dry skin and few 'spots' of the rash we hear about but for the most part has had no real side effects.

good luck with the tests, keep us posted.

xoxo

amie

Link to comment
Share on other sites

I wish your mom the very best of luck. I really understand that your post means that you are concerned that your mom is very worried about her upcoming appointment and may be developing stress symtoms? Sometimes that happens but please be very careful never to imply that her symptoms are in her mind. So many of us end up keeping little developments to ourselves for fear that we are becoming complainers or overworriers. I know you are being reassuring, but it could be the cold weather, or a bug, or anything... but it may be best not to give her the impression you think her symptoms are in her head. The medical community does enough of that. I mean this in the best possible way. I want to make sure she does not hesitate to tell the doctors all new symptoms.

Link to comment
Share on other sites

I'm on Tarceva 2 months now--initially 150 mg daily then 150 mg 2 days on/1 day off. Dosage reduced due to rash bloom.

Funny you should mention back pain. This past week I have had an on/off pain in upper right back near shoulder blade. This corresponds +/- to the location of my tumor in the upper right lobe. So far ibuprofen handles it.

Of course this is something that could be totally unrelated to the cancer though I will take it up with my onc on next visit. My shoulders took quite a pounding in my misspent youth.

The only other problem I've been having with Tarceva has been some gastric distress now and then. I'm trying to be a little more careful with my diet.

All the docs I see seem amazed at my prognosis. I haven't lost any significant weight in 15 months since diagnosis. I've recovered nicely from a serious bout with pneumonia that seemed provoked/aggravated by Alimta.

What the oncs don't know/don't want to hear is that I've now been taking AHCC for 15 months. This stuff was recommended to me back when I was first diagnosed by an MD who is not an oncologist but who follows alternative medicine. It's a Japanese mushroom derivative widely used as an immune system booster in Japan as part of first line treatment.

Coincidentally--or maybe not--the only time I went off the AHCC was in September when I came down with the pneumonia. I had run out of the capsules briefly, then ended up in the hospital where I had no access to them.

Needless to say I've jumped back on that ever since and haven't missed a beat. Other than what I've read, the opinion of the doc who recommended the stuff and my own anecdotal experience I of course have no basis to know if this stuff is doing anything.

Nevertheless it puts a twisted smile on my face to think that a Brooklyn psychiatrist friend may have saved my life with Japanese mushrooms while all these oncologists dosed me to near death with their stinking toxic chemos. 8)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.